Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 18, 2010, 3:33 PM MST for Graham County, Greenlee County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2010, 3:33 PM MST (22:33 UTC)
- Expired
- Jul 18, 2010, 4:00 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 165 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:10 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 18, 2:10 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SUN JUL 18 2010 .SYNOPSIS...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS WEEK. && .DISCUSSION...AS EXPECTED WE HAVE BEEN SLOWER TO DEVELOP TODAY AFTER A RATHER BUSY 24 HOURS WITH SEVERAL CONVECTIVE COMPLEXES ACROSS SOUTHEAST ARIZONA. WE MIGHT NOT BUT QUITE AS UNSTABLE WITH SOME SLIGHT (VERY SLIGHT) MID LEVEL WARMING. OVERALL A DECENTLY ACTIVE LATER AFTERNOON AND EVENING STILL EXPECTED...PERHAPS NOT QUITE AS WIDESPREAD OR INTENSE AS YESTERDAY WITH LESS DIRECTIONAL SHEAR. SEVERE NOT AS MUCH A CONCERN BUT WE WILL NEED TO WATCH RAINFALL RATES. OTHERWISE ITS LATE JULY AND YEAH...SUMMER THUNDERSTORMS ARE HERE. AS THE HIGH BACKS OFF AND RECONSOLIDATES EAST OF US EXPECT SOME MODEST MID LEVEL COOLING AND THE RESULTING SOUTHERLY FLOW TO STILL BE PLENTY MOIST WITH EMBEDDED WEAKNESSES IN THE FLOW TO HELP FOCUS STORMS FROM TIME TO TIME. ONE SUCH IMPULSE COULD MAKE WEDNESDAY OR THURSDAY A RATHER BUSY TIME. && .AVIATION...SCT TSRA/SHRA WILL DEVELOP AGAIN TODAY AND CONTINUE INTO OVERNIGHT HOURS. CLOUD DECKS MOSTLY 8-12K FT AGL...ALTHOUGH BASES AROUND 3-6K FT AGL WITH REDUCED VSBYS VICINITY STRONGER TSTMS. SURFACE WIND GENERALLY LESS THAN 10 KTS...WITH WIND GUSTS APPROACHING 50 KTS VICINITY STRONGEST TSTMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 18, 10:52 AM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1052 AM MST SUN JUL 18 2010 AZZ019-029>035-191400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1052 AM MST SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE ATMOSPHERE IN PLACE ACROSS SOUTHEAST ARIZONA TODAY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A KINK IN THE WIND FLOW PATTERN ALOFT WILL SERVE AS AN AREA OF FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON ACROSS COCHISE AND SANTA CRUZ COUNTIES...WITH STORMS BECOMING MORE ORGANIZED AS THEY PUSH WEST ACROSS SOUTHERN ARIZONA IN THE LATE AFTERNOON AND EVENING. IN ADDITION TO THIS AREA OF DEVELOPMENT...THUNDERSTORMS WILL ALSO FORM OVER THE WHITE MOUNTAINS THIS AFTERNOON...THEN PUSH SOUTHWEST INTO GRAHAM AND EASTERN PINAL COUNTY DURING THE EVENING. STORMS MAY PERSIST INTO THE EARLY MORNING HOURS. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALIZED HEAVY RAINFALL. RAINFALL AMOUNTS NEAR THE STRONGEST STORMS WILL APPROACH ONE INCH...WHICH CAN PRODUCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL RESULT IN A THREAT OF STRONG THUNDERSTORM OUTFLOW WINDS AND LOCALIZED HEAVY RAINFALL. EXPECT AN ELEVATED CHANCE OF THUNDERSTORMS DURING THE MIDDLE OF THE WEEK...ESPECIALLY WEDNESDAY AND THURSDAY AS THE UPPER FLOW PATTERN BECOMES FAVORABLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 18, 12:49 PM MST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1249 PM MST SUN JUL 18 2010 AZZ019-030-182030- NORTHERN GREENLEE AZ-UPPER GILA RIVER VALLEY AZ- 1249 PM MST SUN JUL 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE AND EXTREME NORTHEASTERN GRAHAM COUNTIES UNTIL 130 PM MST... AT 1242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF HANNAGAN MEADOW MOVING SOUTHWEST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW AND ROSE PEAK. LAT...LON 3361 10912 3338 10935 3364 10952 3379 10910 TIME...MOT...LOC 1948Z 060DEG 13KT 3371 10918 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:22 PM MST | Areal Flood Advisory | TWC | Pima | 83 min |
| Jul 17, 5:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 17, 5:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 17, 5:46 PM MST | Areal Flood Advisory | TWC | Pima | 34 min |
| Jul 17, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 63 min |
| Jul 17, 6:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 30 min |
| Jul 17, 6:37 PM MST | Areal Flood Advisory | TWC | Cochise | 83 min |
| Jul 17, 6:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 17, 7:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 30 min |
| Jul 17, 7:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Jul 17, 8:31 PM MST | Special Weather Statement | TWC | Santa Cruz | 44 min |
| Jul 17, 8:54 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 17, 8:56 PM MST | Special Weather Statement | TWC | 49 min | |
| Jul 17, 9:23 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 52 min |
| Jul 18, 12:49 PM MST | Special Weather Statement | TWC | Greenlee | 41 min |
| Jul 18, 3:57 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 63 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.